Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Help Help Help

Posted by on Apr. 8, 2009 at 11:50 AM
  • 6 Replies
  • 166 Total Views

I am a mother and foster mother of a total of 5 kids now.  There is something I have been going through for a few years now and need any advice or mothers who are having the same problem.  I hate medicating children, but my son was diagnosed as ADHD when he got to elementary school.  I tried to fight against the medication, but I tried to outweigh the bad with the good.  The Strattera and Adderall worked for him, but this nurse practitioner changed his adderall to this new vyvanse...and he started having seizures and different behavior...Are there any MOMS out there who has heard of this new drug and what do they think of it?

by on Apr. 8, 2009 at 11:50 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
texasgirl1611
by on Apr. 8, 2009 at 2:25 PM

I'm not familiar with the new med, but if the old was working why change it in the first place.  I would talk to them about changing him back.   Why fix something that isn't broke??  Know what I mean.  i'm sorry you and your little boy have to do this.  I hope everything works out!!

                                                             funny    


                                           




 

JodyPagaz
by on Apr. 9, 2009 at 11:46 AM

I had inquired about the Vyvanese (sp?) because my son has ADD as well, My son was also on focalin and strattera, My doctor just plain told me that it was all hype and its no different from the other meds except that it cannot be abused like the other meds can. So he said people were hyping it up like its some new amazing pill when its the same old medicine (and I think he compared it to adderal?) it just cant be sold/snorted or whatever god only knows what people do with that stuff.

One thing I hated was the switching of meds all the time. If you feel your on the right track with his meds, make sure to stand your ground. My son was just taken off of strattera and put on Prozac instead which has worked well so far, the strattera was making him very emotional! Goodluck!

Jody Pagliocco

Mariah - 11/96
Nicolas 10/01
and wife to Tony

Check out my blogs!!  Celeb Salon and Celebrity Photo Blogs Help me by rating and commenting on the photos!

Check out this COOL new site and Reality Show for REAL Moms! and find me here! @ Real Moms Guide!

TwistedwEmotion
by on Apr. 9, 2009 at 1:11 PM

I can honestly say I am not familiar with that medication. My son 10yr old was recently diagnosed with having ADHD. At first I was completely against giving him the meds. But the more time went on and the signs kept coming in I had to do something. His doctor recommended Concerta, which according to her its better then Ritalin(sp). This medication works all day instead of half of it. So far it has worked great for him, and his moods are more predictable now. One thing that I noticed before giving him any of the medication that coffee had the reversal effect on him. Ok not recommended to give coffee to kids, but it was something that I noticed. Instead of it making him hyper it calmed him down. Which mind you I told his doctor about it, she even thought it was a weird.

Here is what I am thinking about this new drug, it doesn't sound like it is helping your son. Especially if it is now giving him seizures, and other behaviors. If he never had those before I would say it is do to the recent med change. I would be contacting you doctors and getting him on something different. You need to advocate for your son, and if he never had these behaviors with the other meds, I would say its more the meds then anything. Just my opinion though. Good luck with it and keep us posted on the outcome.

You are just a click away to all the Mayhem:

sassymomntx1961
by on Apr. 9, 2009 at 11:04 PM

I have an 8 yr old that has adhd,odd and severe emotional disorder. We tried that med last yr towards the end of the yr because of them saying it was suppose to last longer through the day. We took her off in 2 wks because she had become argumentitive,combative. If the other 2 meds worked for him tell your dr to change it back if not change dr.Depending what the mg are you may just need to raise the dosage of one of the old ones that did work.My 8 yr old takes 3 meds and we have tried to keep it at 1 or 2 and w/ all she has the 3 work well in combination w/ each other.Whatever is best for her is what i will do. I have to have that feeling that its right or i will find what it takes to have that feeling. Pray about it and you will know whats right for your son.

GOD first ppl next things last you cant go wrong and w/ GOD and JESUS around you,you will be a a triple strand rope

momjune74
by on Apr. 10, 2009 at 8:17 PM

my son has been on meds for adhd since he was 7 her is now 12, my 6 yr old is also being tested for adhd i have not heard of this new med my son has been on 4 to 5 different meds the only meds he is every had problems with is adderal it gave him anxity(sp) and he hyperventialted so bad his hands and feet locked up, but he was put on it again recently and he is now fine at first me and his father were resistant to the meds but he is so much better and has done so much better in school when we started it he couldnt read twon weeks after meds he started reading so hang in there and find a dr who really is willing to talk to you and include you in the process

Jynuine
by on Apr. 10, 2009 at 8:24 PM

Im ADHD and I HATED adderall. It gave me anxiety like you wouldnt believe since it's a stimulant, but I loved Stratera.

Im not sure why they had him on both stratera AND Adderal.... they both do the same thing.... Why not just wean him off the CRAZY PSYCHO other stuff and try Stratera?

As an adult Ive learned to manage my disfunctions and utilize it to my advantage, but I certainly crave more organization a lot of times. I honestly think that a little meds with some routine conditioning is what helps.

It's when you start using a medication to control one behavior and then need 2 other meds to control the side effects of that one, and then more meds to control THOSE side effects.... when you have to figure if it's all worth it.

I wish you the best of luck! I believe doctors should be involved with the regimine to figure out if its too much or too little according to how the reaction is.

For example, when I was on Ritalin as a kiddo- I was a zombie. THey just perscribed me the 'recomended dose' for my age and didnt really alter it. I think it takes more than meds though, and the meds are just there to help control the base struggles. Everything after that is forming habits and conditioning.






Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)